Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2001, 4:16 PM CDT for Livingston Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 26, 2001, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Livingston Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT TUE JUN 26 2001 SCATTERED THUNDERSTORMS CONTINUE TO FORM ON ADVANCING SEA BREEZE FRONT THAT EXTENDS FROM JUST SOUTH OF BATON ROUGE TO HOUMA. ITS POSSIBLE THAT THE SEA BREEZE FRONT COULD MAKE IT A LITTLE FARTHER INLAND SO I HAVE UPDATED THE ZONES BETWEEN NEW ORLEANS AND BATON ROUGE TO INDICATE A CHANCE OF THUNDERSTORMS FOR THE REST OF THIS AFTERNOON. BEHIND THE SEA BREEZE FRONT IN LA DEW POINTS ARE IN THE LOWER 70S AND LIGHT SOUTH FLOW PREVAILS. THESE THUNDERSTORMS SHOULD DIE OFF IN A FEW HOURS ONCE SURFACE HEATING CUTS OFF. I EXPECTED MORE THUNDERSTORMS TO FORM NEAR THE LA COAST LATE TONIGHT AND ADVANCE INLAND TOMORROW ALONG THE SEA BREEZE FRONT. THE CUT OFF UPPER LEVEL LOW SHOULD BE JUST TO THE NORTH OF US TOMORROW IN EASTERN MO. IT WILL CONTINUE TO DRIFT WEST SOUTHWEST THROUGH THURSDAY. THIS WILL PUT SOUTHEAST LA AND SOUTH MISSISSIPPI IN A MORE FAVORABLE QUADRANT FOR 500 MB POSITIVE VORTICITY ADVECTION ON WEDNESDAY. THERE WILL BE EVEN MORE POSTIVE VORTICITY ADVECTION OVER THE AREA ON THURSDAY. I AM GOING TO DROP THE MENTION OF POSSIBLE SEVERE THUNDERSTORMS FROM THE ZONES. THE ONLY RISK I SEE WOULD BE FROM HAIL. HOWEVER THE UPPER LEVEL LOW...THE -12C 500 MB TEMPERATURES AND STEEP LAPSE RATES FAVORABLE FOR LARGE HAIL WILL BE TOO FAR NORTH FROM THE FORECAST AREA. ALSO...THE VERTICAL WIND SHEAR PATTERN WILL BE VERY WEAK. MCB 67/90/67/90 0214 BTR 70/89/70/90 2314 MSY 72/90/72/89 1314 GPT 70/88/70/88 0213 .NEW...NONE LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 26, 2:25 PM CDT, 1 hour 51 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 225 PM CDT TUE JUN 26 2001 ...SYNOPSIS... SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY OVER SOUTHEAST LOUISIANA ALONG AN AXIS EXTENDING FROM HOUMA TO BATON ROUGE. ELSEWHERE ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN... FREQUENT LIGHTNING AND GUSTY WINDS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.